I Celebrate Good Days!

Whew! I feel like it’s been a long time since I could say I had good days! The past few days have truly been good! I’ve been feeling better too! This is all thanks to the steroids but I’m enjoying it right now. I got put back on steroids last week for my hives. I am seeing the allergist soon since it’s happening daily now. The steroids help calm it down. The steroids also majorly help me when I’m in a flare-up. I call it the magic pills. I really should call them the Cinderella pills. They work their magic and then it all goes away.

They way I’ve been reacting to the steroids lately confirms to my doctors that this joint pain/weakness/etc is auto-immune. It’s the only time when my low grade temp somewhat lessens and my redness and heat don’t happen to my joints as fast. I can get in and out of a chair so much easier. I can even get dressed by myself a little bit! I can walk without the walker in the house. My hands aren’t swollen after using them for something. My headaches lessen. This time I feel like they worked so fast and I literally have been on cloud 9 since.

We made a fast trip to Iowa (5 hour drive) and went straight to the game. I wasn’t all sore and stiff after traveling. I could clap and yell and cheer on the Hawkeyes all I wanted. We had a full day Friday with shopping and seeing family members my body was holding up well. Saturday morning we woke up early and drove back home and went to a birthday party. I was tired but I couldn’t believe how my body was holding up. I had energy and strength to go to the birthday party. Then on Sunday we had another birthday party to go to which was about an hour drive and I did great there also! On the way home is when my legs started to ache more from traveling. I was worried how I would do Monday at work. I’m not exhausted and not in deep pain. I still have energy. Another good thing that came out of this was I was able to fall asleep really fast this time.

So you’re probably wondering why I can’t just go back on steroids to be like this all the time. It’s not safe to be on high doses like this of steroids for a long term use. The side effects I get are my appetite really increases which isn’t good right now because my stomach has been so painful due to this. If you haven’t been on steroids the best way I can describe the hunger feeling is like you eat regular and you know you should stop because you’re not really hungry to eat more it’s the steroids. The need to eat becomes so strong. My stomach actually hurts more on the steroids if I try and wait it out. It’s like this bottomless pit and you have to feed it every 2 hours basically. This also causes the other side effect weight gain. The tricky thing with steroids is I can’t go back and try and do all the normal things I did. A doctor described it to me and I fully understand why I can’t be on steroids like that. He explained that basically when I was on the steroids I was feeling a lot better when in reality it was just masking the pain and all the symptoms were still there and would come back stronger when the steroids lifted based on what I did during that time I could feel worse. I like to view it as a band-aid. It covers up the problem quickly and provides relief but it’s still bleeding underneath that band-aid. It’s masking how much pain I really am in but I can over do it and cause a flare-up. This time while I was on my steroids I knew to be a lot more careful and aware. I’m not really doing anything I wouldn’t do on the regular except being able to get dressed by myself. I think that’s why this time I feel like I have more energy. I have been truly happy and my overall mood and outlook on life right now is good. Steroids help release more of those “feel good” hormones which is why that is happening and that’s a good thing. Steroids can also affect your blood pressure and other things so that’s why you can’t use it long term.

I had a counseling appointment last Wednesday before we left for Iowa which helped because we worked through a “obstacle” for me. I’ll talk about that next week!

So for now I’m enjoying these good days!
Also Go Hawks!

“A happy heart makes the face cheerful.” – Proverbs 15:13

xoxo,

Abby

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.